Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 9:23 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 9:23 PM CDT (02:23 UTC)
- Expired
- Jun 2, 2004, 10:45 PM CDT
- In force
- 82 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Natchitoches Parish, LA, Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS54 KSHV 030223
SVRSHV
LAC069-085-030345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 1045 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 25 MILES NORTH OF ZWOLLE...OR
ABOUT NEAR MANSFIELD...AND MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT HILL BY 935 PM CDT
ROBELINE BY 950 PM CDT
PROVENCAL BY 1000 PM CDT
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN WITH THIS STORM. THIS
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
SABINE PARISH IN NORTHWEST LOUISIANA...
UNTIL 1045 PM CDT.
LAT...LON 3182 9378 3185 9373 3185 9345 3192 9342
3188 9327 3195 9321 3197 9310 3200 9314
3206 9312 3211 9301 3183 9294 3172 9298
3152 9285 3133 9354
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:00 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 2, 9:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT WED JUN 2 2004 .DISCUSSION... UPDATED TO ADD WATCH 388 WHICH TAKES INTO ACCOUNT REMAINDER OF SOUTHERN COUNTIES AND PARISHES AND EXPIRES AT 2AM. PREVIOUS WATCH COUNTINUES UNTIL 11 PM (#385). && .PREVIOUS POINT TEMPS/POPS... SHV 68 85 67 87 / 40 50 30 20 MLU 68 85 67 86 / 50 50 30 20 TXK 67 83 65 86 / 50 50 20 20 TYR 68 84 67 87 / 50 50 30 20 LFK 70 86 69 88 / 40 50 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 2 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 2, 5:54 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 E PICKENS 34.40N 94.94W
06/02/2004 MCCURTAIN OK PUBLIC
TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.
&&
LHLocal storm report, Jun 2, 5:56 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHLocal storm report, Jun 2, 6:43 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20Local storm report, Jun 2, 6:43 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75-80 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20Local storm report, Jun 2, 9:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ASHDOWN 33.67N 94.13W
06/02/2004 LITTLE RIVER AR LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0645 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
06/02/2004 RED RIVER TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
0652 PM TSTM WND GST ASHDOWN 33.67N 94.13W
06/02/2004 60 MPH LITTLE RIVER AR EMERGENCY MNGR
&&
20Local storm report, Jun 2, 9:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ASHDOWN 33.67N 94.13W
06/02/2004 LITTLE RIVER AR LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0645 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
06/02/2004 RED RIVER TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
0652 PM TSTM WND GST ASHDOWN 33.67N 94.13W
06/02/2004 60-70 MPH LITTLE RIVER AR EMERGENCY MNGR
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 73 min |
| Jun 2, 8:05 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 70 min |
| Jun 2, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 70 min |
| Jun 2, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 55 min |
| Jun 2, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Red River | 77 min |
| Jun 2, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 78 min |
| Jun 2, 9:31 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 74 min |
| Jun 2, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 50 min |
| Jun 2, 10:21 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 69 min |
| Jun 2, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.